MAUDE Adverse Event Report: ZIMMER DENTAL IMP TM 4.7MM MTX, 13MM; DENTAL IMPLANT

ZIMMER DENTAL IMP TM 4.7MM MTX, 13MM; DENTAL IMPLANT
Model Number TMMWB13
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Additional 510(k) numbers are k113753 and k112160.
 
Event or Problem Description
It was reported that the abutment and impression post were unable to seat in the implant.Further investigation found the implant to be fractured requiring removal.Tooth #30.
 
Event or Problem Description
It was reported that the abutment and impression post were unable to seat in the implant.Further investigation by the doctor found that the internal components of the implant were fractured and the internal hex had been stripped.
 
Additional Manufacturer Narrative
Supplemental medwatch provided as additional information was received by the customer.Please see the sections updated below.
 
Event or Problem Description
There is no update to the complaint description provided previously.
 
Additional Manufacturer Narrative
A imp tm 4.7mm mtx, 13mm (tmmwb13) was returned for investigation.Visual inspection of the as returned product identified worn markings due to usage and a fracture abutment hex inside and a fracture on the collar.Functional testing to recreate the reported event could not be performed due to the nature of the device and event.No pre-existing conditions were noted on the per.The reported device was located on tooth # 30 and was used for approximately 3 years.Pictures or x-ray images were not provided.Review of appropriate documentation: documents reviewed: instructions for use for tapered screw-vent®, advent® and trabecular metal¿ implants 4869 rev 9 ¿ 10/19 information identified: contraindications, warnings, precautions, breakage, general considerations and adverse effects documents reviewed: instructions for use- prosthetics for zimmer dental implant systems (ifu 4894 rev 6 - 08/19) information identified: warnings, precautions, contraindications dhr review: dhr review was completed for the subject lot number (63363007).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number (63363007) for similar event and no other complaint was identified.Review completed utilizing keywords: fracture implant post market trend review: march post market trending was reviewed and there were no actionable events or corrective actions for the reported event or device.Based on the available information, device malfunction did occur for the implant fracture was confirmed.

Brand Name
IMP TM 4.7MM MTX, 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12838235
Report Number0002023141-2021-03335
Device Sequence Number17216491
Product Code DZE
UDI-Device Identifier00889024018921
UDI-Public(01)00889024018921(17)210531(10)63363007
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K132258
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2021
Device Model NumberTMMWB13
Device Catalogue NumberTMMWB13
Device Lot Number63363007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer11/16/2021
05/12/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date12/14/2021
05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale